Does anyone else have reactions to acyclovir? I am on a higher dose due to pregnancy and it makes me skin very itchy and makes me want to crawl out of my skin, so much so that it keeps me up at night. Suggestions?

21 Answers

boredJeane
Answered 5 months ago    reply

Are you at the emd of your pregnancy? If not then dont take it

anjanettestarchy
Answered 5 months ago    reply

Yes I am at the end. I took it the whole time and did my past one too but I had a different doctor and this doctor wants me to take 400 mg 3 times a day and with my son, I only did twice daily.

boredJeane
Answered 5 months ago    reply

Hmm. Yea I would talk to them. I cant imagine being itchy all the time.

anjanettestarchy
Answered 5 months ago    reply

Jeane thanks, I will


vapidquestion
Answered 5 months ago    reply

I take it as a daily suppressive dose which is 400 mg twice a day about 12 hours apart (so it stays in your system). I do not have side effects. You're on it, I'm sure because your doctor put it on it, so rather than stop taking it, ask your doctor if there is a possibility that you could take one of the other antivirals.


tompkinsrosy
Answered 5 months ago    reply

Ask for a different antiviral since you are pregnant.

anjanettestarchy
Answered 5 months ago    reply

I had some of the same reactions before when I took vaktra


Elane_Wenzel
Answered 5 months ago    reply

When I take 1000 mg instead of 500 mg a day I gey little red itchy bumps all over my body


awedMadsen
Answered 5 months ago    reply

That could just be from pregnancy. This is something to tell your doctor you could have cholstasis is what I think it's called causes severely itchy skin. Might not even be the acyclovir

marnitroxell74
Answered 5 months ago    reply

THIS!


hidden_mechelle
Answered 5 months ago    reply

Valcyclovir made me really itchy so I had to switch to Famvir. Doctor said it’s uncommon but you can have a slight allergy to almost anything

anjanettestarchy
Answered 5 months ago    reply

Thanks, I am wondering if I have an allergy to it as well.


stlouis_k
Answered 5 months ago    reply

I was misdiagnosed when I had itching near the end of my pregnancy. Their solutions made it worse! What I needed was lotion. Next time the itching flares up, put lotion on one leg or arm and see if you notice a difference in 15 min.

anjanettestarchy
Answered 5 months ago    reply

Thanks for the suggestion but I have tried lotion already and not a new one either.


b_derick74
Answered 5 months ago    reply

I did. I had loss of appetite, malaise, nausea sometimes, and itchiness/rashes in different areas. Worst with Valacyclovir. Still bad but not as bad with acyclovir. Once I stopped, I felt like my normal self again.


elementarykahl
Answered 5 months ago    reply

It tears up my stomach big time.


D_Garland82
Answered 5 months ago    reply

Please talk to your doctor. Itching during pregnancy, especially at the end could be a sign of pre-eclampsia and other pregnancy related things. I wouldn't assume it's the antivirals. Go get checked out and talk about everything, including antivirals and see if you can go back to 2x a day.


Lockett_sensual
Answered 5 months ago    reply

Unless u are having outbreaks, I wouldn’t take that dose.

D_Garland82
Answered 5 months ago    reply

She's pregnant and trying to prevent for delivery. Don't change your dose without talking to your doctor!

tompkinsrosy
Answered 5 months ago    reply

She’s pregnant so yes she takes that dose.

anjanettestarchy
Answered 5 months ago    reply

Thanks ladies! Yes I am pregnant so that is why I am taking that dose. Normally I do not take daily suppressives. I think I will just have to grin and bear it until baby arrives. The least I can do really!


related questions